Robustness of nonuniform behavior for discrete dynamics. (English) Zbl 1291.37050

The author establishes the robustness of so-called nonuniform \((\mu,\nu)\) contractions and \((\mu,\nu)\) dichotomies for nonautonomous discrete dynamical system \({\mathcal A}(m,n)\) obtained from the product of a sequence of bounded invertible linear operators \((A_m)\), \(m= 1,2,3,\dots\) on a Banach space, where the cocycle \({\mathcal A}(m,n)\) is defined for each set of positive integers \(m\), \(n\) (with \(m\geq n\)) by \[ {\mathcal A}(m,n)= \begin{cases} A_{m-1}\cdots A_n\quad &\text{if }m> n,\\ \text{Id}\quad &\text{if }m=n.\end{cases} \] Robustness means that the contractions or dichotomies persist under small perturbations.
The author’s formulation depends on prior work of Barreira and Valls who introduced the notion of nonuniform exponential dichotomies and developed a corresponding theory for continuous and discrete dynamic. The \(\mu\) an \(\nu\) functions used by the author here represent growth rates that define nonuniform contractions and dichotomies.
Readers of this paper are advised to review first the earlier papers of Barreira and Valls.


37D99 Dynamical systems with hyperbolic behavior
93D99 Stability of control systems
37C60 Nonautonomous smooth dynamical systems
Full Text: DOI


[1] Barreira, L.; Chu, J.; Valls, C., Robustness of nonuniform dichotomies with different growth rates, São Paulo J. Math. Sci., 5, 203-231 (2011) · Zbl 1272.34067
[2] Barreira, L.; Fan, M.; Valls, C.; Zhang, J., Robustness of nonuniform polynomial dichotomies for difference equations, Topol. Methods Nonlinear Anal., 37, 357-376 (2011) · Zbl 1229.93042
[3] Barreira, L.; Pesin, Y., Nonuniform Hyperbolicity, Encyclopedia Math. Appl., vol. 115 (2007), Cambridge Univ. Press · Zbl 1144.37002
[4] Barreira, L.; Silva, C.; Valls, C., Nonuniform behavior and robustness, J. Differential Equations, 246, 3579-3608 (2009) · Zbl 1172.37013
[5] Barreira, L.; Valls, C., Robustness of nonuniform exponential dichotomies in Banach spaces, J. Differential Equations, 244, 2407-2447 (2008) · Zbl 1158.34041
[6] Barreira, L.; Valls, C., Stability of Nonautonomous Differential Equations, Lecture Notes in Mathematics, vol. 1926 (2008), Springer: Springer Berlin · Zbl 1152.34003
[7] Barreira, L.; Valls, C., Robustness of general dichotomies, J. Funct. Anal., 257, 464-484 (2009) · Zbl 1175.34068
[8] Barreira, L.; Valls, C., Robustness of discrete dynamics via Lyapunov sequences, Comm. Math. Phys., 290, 219-238 (2009) · Zbl 1206.39006
[9] Barreira, L.; Valls, C., Nonuniform exponential contractions and Lyapunov sequences, J. Differential Equations, 246, 4743-4771 (2009) · Zbl 1173.37029
[10] Barreira, L.; Valls, C., Lyapunov sequences for exponential dichotomies, J. Differential Equations, 246, 183-215 (2009) · Zbl 1153.37013
[11] Barreira, L.; Valls, C., Parameter dependence of stable manifolds for difference equations, Nonlinearity, 23, 341-367 (2010) · Zbl 1201.37030
[12] Barreira, L.; Valls, C., Smooth robustness of parameterized perturbations of exponential dichotomies, J. Differential Equations, 249, 2021-2043 (2010) · Zbl 1204.39002
[13] Barreira, L.; Valls, C., Robust nonuniform dichotomies and parameter dependence, J. Math. Anal. Appl., 373, 690-708 (2011) · Zbl 1226.37013
[14] Bento, A. J.G.; Silva, C., Stable manifolds for nonuniform polynomial dichotomies, J. Funct. Anal., 257, 122-148 (2009) · Zbl 1194.47017
[15] Bento, A. J.G.; Silva, C., Nonuniform \((\mu, \nu)\)-dichotomies and local dynamics of difference equations, Nonlinear Anal., 75, 78 (2012), C90 · Zbl 1225.37036
[16] Chicone, C.; Latushkin, Yu., Evolution Semigroups in Dynamical Systems and Differential Equations, Mathematical Surveys and Monographs, vol. 70 (1999), Amer. Math. Soc. · Zbl 0970.47027
[17] Chow, S. N.; Leiva, H., Existence and roughness of the exponential dichotomy for skew-product semiflow in Banach spaces, J. Differential Equations, 120, 429-477 (1995) · Zbl 0831.34067
[18] Coppel, W. A., Dichotomy in Stability Theory, Lecture Notes in Mathematics, vol. 629 (1978), Springer-Verlag: Springer-Verlag New York/Berlin · Zbl 0376.34001
[19] Lin, X. B., Algebraic dichotomies with an application to the stability of Riemann solutions of conservation laws, J. Differential Equations, 247, 2924-2965 (2009) · Zbl 1192.34064
[20] Massera, J.; Schäffer, J., Linear Differential Equations and Function Spaces, Pure and Applied Mathematics, vol. 21 (1966), Academic Press · Zbl 0202.14701
[21] Perron, O., Die Stabilitätsfrage bei Differentialgleichungen, Math. Z., 32, 703-728 (1930) · JFM 56.1040.01
[22] Pesin, Y., Characteristic Lyapunov exponents and smooth ergodic theory, Russian Math. Surveys, 32, 55-114 (1977) · Zbl 0383.58011
[23] Pliss, V.; Sell, G., Robustness of exponential dichotomies in infinite-dimensional dynamical systems, J. Dynam. Differential Equations, 11, 471-513 (1999) · Zbl 0941.37052
[24] Popescu, L., Exponential dichotomy roughness on Banach spaces, J. Math. Anal. Appl., 314, 436-454 (2006) · Zbl 1093.34022
[25] Sacker, R.; Sell, G., Dichotomies for linear evolutionary equations in Banach spaces, J. Differential Equations, 113, 17-67 (1994) · Zbl 0815.34049
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.